# SDR USAASB04090

- Difficulty date: July 12, 2004
- Submitted: August 10, 2004
- Operation: Air carrier
- Aircraft: N515AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 23701
- System (JASC): 2781 · Leading Edge Slat Position Indicating System
- Part: Sensor
- Part number: 189929
- Condition: Malfunctioned
- Location: Nr 4 Le Flap
- Stage of operation: CL
- How discovered: O
- Nature of condition: F, J
- Precautionary procedure: A

## Discrepancy

PIT - FLT 1058 - AFTER TAKEOFF FROM PIT, EN ROUTE TO PVD, CREW REPORTED THE NR 4 LEADING EDGE FLAP WOULD NOT RETRACT AND THE LEADING EDGE FLAP TRANSIT AMBER LIGHT WAS ILLUMINATED.  FLIGHT RETURNED TO FIELD AT PIT AND LANDED WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE FOUND CORROSION ON TARGET FOR NR 4 LEADING EDGE FLAP FOR RETRACTED POSITION. CLEANED CORROSION AND ACCOMPLISHED A SATISFACTORY OPERATIONAL CHECK OF FLAP SYSTEM.  NO FAULTS NOTED.  HOWEVER, THE PROBLEM REOCCURRED ON THE NEXT FLIGHT FROM PIT TO PVD.  AIRCRAFT WAS MAINTENANCE FERRIED TO PIT WHERE MAINTENANCE REMOVED AND REPLACED THE NR 4 LEADING EDGE FLAP DOWN SENSOR PER MM 27-88-11.  OPS CHECK OF SYSTEM GOOD.  (M)
